| June 16, 2006
Doing this can instantly release 3 days worth of narcotic more powerful than morphine.
< Previous post The dangers of DTC genetic tests
Next post > The AMA wants a temporary moratorium on DTC drug ads
Comments are moderated before they are published. Please read the comment policy.
Wow.. news to me.
Natural selection at its finest.
Another way to hasten drug delivery from the Fentanyl patch is to take hot showers while wearing the patch. The increased temperature increases the rate of drug transfer.
I found my boyfriend comatose from chewing a patch. He is now hospitalized suffering from renal failure.
Not a pretty picture I assure you.
My kids found me with blue lips and my neighbor had to give me CPR. The police came and and ambulance came and took me to the ER. I stayed overnight. The police ransacked my house because they couldn’t find the actual perscription for it. I could have been prosecuted for all of this and I will probably have to pay for the ambulance because my insurance does not cover when you try and kill yourself with your perscritpion drug.
Do not EVER do this. No high is ever worth how horrible I feel that my children had to see any of that. I have to live with all that for the rest of my life. I scared my husband to death and he had to go through the house and make sure that there wasn’t any other drugs in the house.
My brother Rickie died by chewing the patch on September 18, 2006.
My husband is addicted to chewing the patch. He has been out of patches since friday and he is almost comatose. He looks asleep but if you ask him something he tries to reply. I don’t know the withdrawals to coming off the patch. I don’t know how to help him.
This is for you, I was coming off of methadone and this helped me but i ended up going to detox. But follow the link to this site and there is alot of cheap ways to help. here are some that I dont think are on there. Get nyquil day and night, tylenol with acetamenaphine in it, smoking weed helps alot, and there are alot of other stuff you need to just get on the internet and search the forums, they have the best info on it. but fentanyl is one of the strongest pain killers and I bet the withdrawal is one of the suckiest. You can die from certain withdrawals. like alcohol and painkillers i think are the only ones you can die from. Personal experience methadone withdraws are way worse then heroin so fentanyl might be too. But follow this link http://www.dpeg.org/methadone_withdrawal.html and there are some good things in there it was written by a doctor. theere are some home remedies and what a detox place would give you too if you can get your hands on some of those. I also recommend you to email that doctor his email is on there and tell him what is happening and he will help you he is really nice and he will get back to you real quickly.
I just thought i should let all of you know how important the posting’s you have made are. I was sitting here with 2 25 mcg fentanyl patches, and being addicted to opiates for years and being out of them for days, I was thinking about chewing one to stop the withdrawl’s I’m having from my regular pain medication. Of course I didnt get the fentanyl from my doctor. What you have said here has most likely saved my life. How horrible would it have been for my husband..a police officer.. to come home and find me in a coma or worse! Thank you for your words. God bless you. Say a prayer for all of us who struggle with this addiction, it is a powerful one.
Thank you for your blog on the subject. My husband has been addicted to one form of opiate or another for the past nine years. The past two years he has been using (and chewing) the duragesic patches and lozenges.
To make matters worse he has been undergoing aggressive radiation treatment for cancer.
It has been painful for the whole family but I want to help him. I want him to be there for our daughter whom I know he loves but this has taken control over him.
Nothing I have done, thus far, has worked so I have finally asked for intervention.
Its scary when we find him comatose, his body crumpled up in unnatural positions from passing out and he has injured himself many times. We want to support him through his cancer treatment but we have had to insist that he leaves until he agrees to check in to an in-patient substance abuse program. Do you have any recommendations?
I’m at wit’s end.
my mother in law is in the hospital now on life support from chewing these patches. She has been doing it for a few months now, and im not sure if it stored in her body and released all at once or what…but the doctors are talking that if she does make it through this that it very well could result in severe brain damage.
My nephew just died Wednesday night chewing on the patch. What a horrible way to lose a loved one. He was only 22 years old. He will never get married, never have children, never live the life we all wished for him… and for what…. a high… I hope they jail the bastard that sold it to him! We are a devaated family that will be forever changed by the events of 10/22/08. Please don’t abuse this drug! His parents found him in his vomit and tried to resesitaste him… but he was gone. His little sister and brother were there too. They are all scared for life. We will miss you Steven!!
I can’t believe all your posts. Are you all nuts? Eating fentanyl patches? Grow some brains or you will all soon be dead. I am on fentanyl patches because I have no choice for chronic pain. I do not get high from them I just get relief so at least I can function like a normal human being without them I would be bed bound. It is because of people like you that doctors make it so hard for genuine people to get these patches when they so desperately need them for pain relief. Gee addicts make me mad – try being really ill then you will know that life is precious and not to be thrown away!!!
I have been on alot of diffrent pain killers and I had a double fusion in my lower back. most doctors don’t understand that some days can be pretty god on these patches and other days can be hell with pain. on the bad days I might have to put on a extra patch her and there but at the end of the month I am short so to help with the pain I will chew a old patch that I have already worn. it might be alittle gross but when your skin crawls, you cannt sleep, and every bone in you body hurts it helps just make sure the patches are not new
The only reason people keep dying from fent. is because they don’t do enough research and figure out the right dose you need to be taking for your level of tolerance. That and the fact that it is being sold as heroin is the main reason for so many overdoses. People think they are getting heroin and don’t realize it’s fent. and do their normal dose of H and bam dead.
I also found my boyfriend in a coma from chewing these patches.. He was completely blue and barley breathing, I gave him CPR until the ambulance arrived where they took over. He spent two nights in the hospital, and the ambulance informed me if i had waited another hour we would have be planning a funeral..
I also know someone who died from putting the patch in their mouth. Please pay attention to your loved ones and if they are abusing these patches, please care enough to tell someone. Love them enough to make them mad at you. Don’t turn away from them. Once they’re gone….they’re gone forever.
The REASON people keep *DYING from Fentanyl* is because they are doing things with it that they should NOT BE DOING IN THE FIRST PLACE!!! If you DO NOT have a LEGAL PRESCRIPTION for the Fentanyl Patch and the Pain Condition of the High Calibre to go with it then you have NO BUSINESS being on it or using it!
my mother got a patch off the street and ingested it.i came to her house and found her blue limp and no signs of life.i got her on the floor and performed cpr for 35 min.when the ambulance arrived they stated her time of death.in one last attempt with a defibrillator they miraculously revived her.in my opinion GOD heard my prayers.physically she was dead for a long time i just didn’t want to give up.so anyone who is stupid enough to eat this crap…remember this you have people that love and care for you.is the high really worth hurting them?because i saw my mother dead ,i called my husband and told him to call the funeral home.i was grieving and when i got to the hospital and went back there she opened her eyes …i thought i was dreaming.unfortunately this isn’t always the case. i am very lucky that she came back.the doctor said that once someone has been clinically dead for more than 30 min there is less than a one percent chance of bringing them back.she was gone for around 40.hopefully this was a wake up call to focus on whats really important..not getting high.
The best of KevinMD.com.
Only on Facebook.
"A comprehensive and extremely useful roadmap for doctors."
-Eric Topol, MD, author of The Creative Destruction of Medicine
site by Out:think Group
Welcome to KevinMD.com, social media's leading physician voice.
Receive regular updates delivered free to your inbox.
KevinMD.com is also on Facebook, Twitter and LinkedIn.